Alert archive / Pennsylvania / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Binghamton, NY

September 18, 2012Sullivan County, New York; 4 counties in Pennsylvania

NWS Binghamton, NY issued this flash flood watch at Sep 18, 2012, 2:36 PM EDT for Sullivan County, New York; 4 counties in Pennsylvania. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2012, 2:36 PM EDT (18:36 UTC)
Expired
Sep 19, 2012, 12:00 AM EDT
In force
9 hr
Issued by
NWS Binghamton, NY
Flood severity
None

Counties Sullivan County, NY, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood watch went out at Sep 18, 12:39 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 18, 12:39 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1239 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A VIGOROUS LOW PRESSURE SYSTEM WILL BRING STRONG...GUSTY WIND TO
THE AREA LATE THIS MORNING THROUGH THIS EVENING. THIS WILL BE
AHEAD OF A STRONG COLD FRONT THAT WILL ALSO BRING RAIN TO THE
REGION TODAY. THE SYSTEM WILL QUICKLY MOVE OUT OVERNIGHT...AND HIGH
PRESSURE WILL BRING QUIETER CONDITIONS FOR THE REMAINDER OF THE
WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
1230 PM UPDATE... TOR WATCH #643 ISSUED FOR NE PA AND SULL CNTY
NY...TIL 23Z. THUS...WE'VE ADDED SOME ENHANCED WORDING FOR THE
ISOLD TSRA THIS AREA.

LINEAR FEATURES ARE BCMG MORE PROMINENT ALG THE BACK EDGE OF THE
STEADIER PCPN...AS ALLUDED TO IN PREV DISC. ML CAPES REMAIN FAIRLY
LOW...ON THE ORDER OF 100-200...BUT LOW-LVL SHEAR IS EXTREMELY
IMPRESSIVE (0-1 KM SREL HEL OF 400+). UNLESS MORE DESTAB
OCCURS...DISCRETE CELL DVLPMT IS UNLIKELY...BUT LINES OF
SHRA/EMBEDDED TSRA...WITH LOCALIZED 50+ KT GUSTS ARE PLAUSIBLE.

WE'LL CONTINUE TO MONITOR CLOSELY.

PREV DISC... 10 AM UPDATE... BROAD SWATH OF RA/+RA CONTS TO TRACK
NEWD THROUGH CNY/NE PA ATTM...BEING FUELED BY STG POS THETA-E
ADVCTN ON THE LEADING EDGE OF AN INCRG LOW-LVL JET. WE EXPECT
STEADY RAIN TO PERSIST TIL PERHAPS MID TO LATE AFTN...WHEN THE
BACK EDGE OF THE MAIN PCPN SHIELD...NOW ACRS WRN PA...ATTEMPTS TO
MOVE INTO THE CWA FROM SW TO NE. A BIG QUESTION IS WHAT HAPPENS
AFTER THAT...JUST AHD OF THE COLD FROPA IN THE 21Z-01Z TIME FRAME.

MOST OF THE CONVECTION ALLOWING MODELS (HRRR AND 4 KM WRF...FOR
EXAMPLE) INDICATE THAT SOME SORT OF ENHANCED/CONVECTIVE LN FORMS
ON THE BACK EDGE OF THE STEADIER PCPN AFTER 21Z...TRANSLATING
MAINLY ACRS NE PA AND PTNS OF THE SRN TIER LATE IN THE DAY.
THIS...OF COURSE...WILL DEPEND ON HOW MUCH INSTAB CAN FORM. THE
LATEST RUC SHOWS ML CAPE OF 200-400 THIS TIME FRAME IN OUR SERN
ZNS...WITH THE 12Z NAM COMING IN SHOWING MORE (500-800). GIVEN
EXTENSIVE CLOUD COVER/PCPN FOR SVRL MORE HRS AT LEAST...AND WHAT'S
BEING OBSERVED UPSTREAM ON SPC MESO'S ATTM (ML CAPE OF 100-200 IN
SE PA)...WE'RE INCLINED TO BUY THE MORE CONSERVATIVE RUC. ACRS
ROUGHLY THE SERN HALF OF THE CWA...WE'LL STILL MENTION ISOLD
TSRA...WHILE SHOWING OCNL +RA JUST ABT EVERYWHERE. THE BEST SVR
POTENTIAL APPEARS TO BE JUST SE OF THE CWA...WHERE THE PRIMARY
IMPETUS FOR ANY DISCERNIBLE LN OR DISCRETE CELL FORMATION IS.

KBGM VWP HAS 20-30 KT SRLY FLOW AT 2K FT AGL ATTM...WITH 40-50 KT
AT 3-4K FT AGL. KBGM BASE VEL PRODS ALSO SHOW THE 50-60 KT CORE
MOVG NWD THROUGH ERN PA...AND DESCENDING SOMEWHAT WITH TIME. THE
MOST FAVORABLE TIME FOR CONSISTENTLY STG GRADIENT WIND GUSTS WILL BE
FROM ABT 17-22Z. WIND ADVISORIES REMAIN IN TACT.

UNLESS TRAINING OF HEAVY RAIN BANDS FORM...WE'RE STILL NOT
EXPECTING ANY SIG HYDRO RELATED PROBLEMS...SO NO WATCHES PLANNED
FOR THE TIME BEING.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL BUILD OVER THE AREA. AS IT DOES, SOME COLDER
850MB TEMPS WILL MOVE ACROSS THE GREAT LAKE EARLY WEDNESDAY MORNING.
CURRENTLY THE NAM IS SHOWING TEMPS OF -1C AT 850MB. THE GFS AND
THE ECMWF ARE ONLY 1 OR 2 DEGREES WARMER. GIVEN THIS AND A WEST
NORTHWESTERLY FLOW EARLY WEDNESDAY MORNING, SOME LAKE EFFECT
SHOWERS MAY TRY TO POP UP, MAINLY ACROSS NORTHERN ONONDAGA AND
ONEIDA COUNTIES. THE CHANCE WILL DIMINISH WITH DAYTIME HEATING AND
MIXING WEDNESDAY LATE MORNING. THE REMAINDER OF THE FORECAST
PERIOD WILL BE COOL AND QUIET, WITH HIGH TEMPS IN THE UPPER 50S
AND LOW 60S WEDNESDAY AFTERNOON AND MIDDLE TO UPPER 60S ON
THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
315 AM UPDATE...CURRENT FORECAST IN GOOD SHAPE, LATEST MODEL RUNS
REMAIN CONSISTENT WITH PREVIOUS CYCLE, NO SIGNIFICANT CHANGES.

PREVIOUS DISC...
FRIDAY THROUGH FRIDAY NIGHT...A DEEP CUT OFF LOW WILL MOVE INTO
THE UPPER MIDWEST DURING THIS TIME. MEANWHILE FARTHER TO THE EAST
IN OUR NECK OF THE WOODS...WE WILL REMAIN IN A DEEP SOUTHWESTERLY
FLOW AHEAD OF THE CUT OFF LOW. INITIALLY THIS WILL BE GREAT NEWS
WITH OUR AREA REMAINING DRY AND EXPERIENCING ABOVE NORMAL TEMPS.
HIGHS FRIDAY SHOULD BE WELL INTO THE 70S...WITH NEAR 80 DEGREE
READINGS ACROSS THE LAKE PLAIN.

SATURDAY AND BEYOND...THE DOWNSIDE TO THE SLOW MOVEMENT OF THE CUT OFF LOW
MENTIONED ABOVE WILL BE AN UNSETTLED WEEKEND. AS THE CUT OFF LOW
MOVES NORTHEAST AND WE BEGIN TO FEEL THE EFFECTS OF THE H5
TROF...RAIN WILL SPREAD OUR WAY LATER SATURDAY INTO SUNDAY. THE
GFS HINTS THAT WE MAY SEE A DRY SLOT LATER SUNDAY...BUT PLENTY OF
UNCERTAINTY EXISTS WITH THE EURO KEEPING US WET. WILL KEEP CHANCE
POPS IN ESPECIALLY ACROSS THE NORTH TO COVER THIS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AN INTENSIFYING LOW PRES SYSTEM IN THE OH VALLEY WITH PRODUCE
MODERATE RAIN ACROSS THE TERMINALS THROUGH TODAY. WIDESPREAD LOW
MVFR CONDITIONS ARE EXPECTED WITH IFR LIKELY FOR MUCH OF THE DAY
AT KITH/KBGM. STRONG FLOW SHOULD PREVENT WIDESPREAD IFR CIGS. A
STRONG COLD FRONT WILL CROSS THE REGION BETWEEN 23Z-02Z, WITH
PRECIP ENDING AROUND THREE HOURS AFTER FROPA BUT IN GENERAL MVFR
CIGS WILL PERSIST.

WINDS S/SE AT 10 KTS THEN INCREASING BY MID MORNING FROM THE SOUTH
AT 10-15 KNOTS WITH GUSTS 25-30 KNOTS BECOMING SOUTHWEST DURING
THE AFTERNOON THEN WESTERLY AFTER FROPA AROUND 10 KNOTS WITH GUSTS
AROUND 20 KNOTS.

AT KAVP/KELM LOW LEVEL WIND SHEAR WILL EXISTS THROUGH MID MORNING
WITH LIGHT WINDS AT THE SFC AND GUSTY SOUTHERLY WINDS AT 2K FT.

OUTLOOK...

WED...VFR.

THU/FRI...VFR EXCEPT IFR FOG AT KELM EACH MORNING FROM 8 TO 14Z.

SAT...MVFR POSSIBLE IN SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ038>040-043-
     044-047-072.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ048.
NY...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ009-025-036-
     037-044-045-055-056.
     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ046-057-062.

&&

SYNOPSIS...SLI/MLJ
NEAR TERM...SLI/MLJ
SHORT TERM...SLI
LONG TERM...HEDEN/RRM
AVIATION...RRM
Hazardous weather outlook, Sep 18, 12:45 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1245 PM EDT TUE SEP 18 2012

NYZ009-025-036-037-044-045-055-056-191645-
NORTHERN ONEIDA-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
AFTERNOON. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ANTICIPATED
BY EARLY EVENING. GIVEN RECENT DRY CONDITIONS...SUCH RAINFALL
AMOUNTS ARE NOT EXPECTED TO CAUSE SIGNIFICANT FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS...OR WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.

NYZ046-057-191645-
OTSEGO-DELAWARE-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF STRONG
WINDS...OR WIND DAMAGE...TO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON.

NYZ015>018-022>024-191645-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
1245 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ038>040-043-044-047-072-191645-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-
SOUTHERN WAYNE-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

NYZ062-PAZ048-191645-
SULLIVAN-PIKE-
1245 PM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

ADDITIONALLY...OCCASIONAL HEAVY RAIN IS EXPECTED THROUGH THE
EARLY EVENING. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
ANTICIPATED...WITH LOCALIZED AREAS APPROACHING 3 INCHES. GIVEN
RECENT DRY CONDITIONS...ONLY MINOR RUNOFF PROBLEMS...AT
WORST...ARE FORESEEN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.

MJ

In the hours before

Special weather statement, Sep 18, 12:32 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1232 PM EDT TUE SEP 18 2012

NYZ016-022>025-PAZ038-181730-
BRADFORD PA-CHEMUNG NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-
1232 PM EDT TUE SEP 18 2012

...A LINE OF HEAVY SHOWERS WITH GUSTY WINDS WILL AFFECT EXTREME
   SOUTHEASTERN SENECA...NORTHWESTERN BRADFORD... SCHUYLER... SOUTHEASTERN
   STEUBEN... SOUTHWESTERN TOMPKINS AND WESTERN CHEMUNG COUNTIES...

* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF HEAVY SHOWERS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS LINE WAS LOCATED NEAR CORNING...AND
  MOVING NORTHEAST AT 50 MPH.

* THE LINE WILL BE NEAR...
  HORNBY AND BIG FLATS AT 1235 PM EDT...
  CHAMBERS AND BEAVER DAMS AT 1240 PM EDT...
  MORELAND AND MILLPORT AT 1245 PM EDT...
  MONTOUR FALLS AND ODESSA AT 1250 PM EDT...
  BENNETTSBURG AND BURDETT AT 1255 PM EDT...
  SMITH VALLEY AND REYNOLDSVILLE AT 100 PM EDT...
  MECKLENBURG AND PERRY CITY AT 105 PM EDT...
  TRUMANSBURG AT 110 PM EDT...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4232 7716 4256 7665 4196 7671 4188 7691
      4189 7692 4199 7693 4200 7694 4200 7727

MSE
Special weather statement, Sep 18, 1:09 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
109 PM EDT TUE SEP 18 2012

PAZ047-181800-
LUZERNE PA-
109 PM EDT TUE SEP 18 2012

...HEAVY SHOWER WTIH GUSTY WINDS AND HEAVY RAIN WILL AFFECT NORTHERN
   AND WESTERN LUZERNE COUNTY...

* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR EAST BERWICK...AND
  MOVING NORTHEAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  KOONSVILLE AND SHICKSHINNY AT 115 PM EDT...
  MUHLENBERG AND SWEET VALLEY AT 120 PM EDT...
  PIKES CREEK AND LYNWOOD AT 125 PM EDT...
  FERN BROOK AND DALLAS AT 130 PM EDT...
  COURTDALE AND SWOYERSVILLE AT 135 PM EDT...
  INKERMAN AT 140 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4113 7624 4113 7628 4114 7629 4121 7633
      4138 7606 4130 7579 4104 7623 4104 7624

MSE
Special weather statement, Sep 18, 2:07 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
207 PM EDT TUE SEP 18 2012

NYZ024-055-056-PAZ038-181900-
BRADFORD PA-BROOME NY-CHEMUNG NY-TIOGA NY-
207 PM EDT TUE SEP 18 2012

...LINE OF STRONG SHOWERS AND MAYBE A THUNDERSTORM WILL AFFECT
BRADFORD...SOUTHEASTERN CHEMUNG...SOUTHERN TIOGA AND WESTERN BROOME
COUNTIES...

* AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS TO 50 MPH...AND VERY HEAVY RAIN. RAINFALL AMOUNTS COULD BE
  UP TO AN INCH IN LESS THAN AN HOUR. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM RIDGEBURY TO 6 MILES WEST OF LE ROY TO
  13 MILES SOUTHWEST OF LE ROY...AND MOVING NORTHEAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  OWENS MILL AND WILAWANA AT 210 PM EDT...
  LOCKWOOD AND SOUTH WAVERLY AT 215 PM EDT...
  WEST FRANKLIN AND SAYRE AT 220 PM EDT...
  RIGGS AND ATHENS AT 225 PM EDT...
  ULSTER AND MILAN AT 230 PM EDT...
  SHESHEQUIN AND LITCHFIELD AT 235 PM EDT...
  CATATONK AND NORTH TOWANDA AT 240 PM EDT...
  TOWANDA AND SOUTH BRANCH AT 245 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 4168 7684 4206 7669 4239 7593 4200 7609
      4200 7615 4186 7613 4174 7617 4156 7658
      4159 7686

TAC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 4:03 AM EDTWind AdvisoryBGMBroome, Chenango, Cortland, Delaware, Madison, Oneida and 4 more16 hr
Sep 18, 12:32 PM EDTSpecial Weather StatementBGMChemung, Schuyler58 min
Sep 18, 1:03 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tioga, Tompkins57 min
Sep 18, 1:28 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Onondaga, Tompkins62 min
Sep 18, 2:01 PM EDTSevere Thunderstorm WarningBGMChemung, Cortland, Madison, Oneida, Onondaga, Tioga and 1 more59 min
Sep 18, 2:07 PM EDTSpecial Weather StatementBGMTioga53 min
Sep 18, 2:35 PM EDTAreal Flood AdvisoryBGMDelaware, Sullivan6 hr
Sep 18, 2:51 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida54 min
Sep 18, 3:03 PM EDTSevere Thunderstorm WarningBGMSullivan32 min
Sep 18, 4:22 PM EDTFlash Flood WarningBGMSullivan8 hr
Sep 18, 5:36 PM EDTRiver Flood WarningBGMDelaware, Sullivan14 hr
Sep 18, 1:09 PM EDTSpecial Weather StatementBGMLuzerne51 min
Sep 18, 3:18 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Wayne, Wyoming6 hr

Nearby

Flash Flood Watches in Pennsylvania, 2012Flash Flood Watches in New York, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.